Hi Susie, I have been on Atavorstatin for over a year now, and have gained over 15 pounds, and also have muscle and tendon pain. My Cardiologist has me on 40mg a day, which I am going to ask him to lower next week. I spoke to him about my weight gain and what I had found out on the web about weight gain on statins, and he was incredulous. And while he wouldn't state outright that he had never heard of this side affect, he acted like it was no big deal. His cavalier attitude has given me pause to reconsider who I want as my cardiologist. His physician's assistant was disbelieving and said she had never hear of it. While she was young, you can't work in one of the prestigious heart research instituted in Ca. without knowing what is going on with the drugs they are prescribing.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.